Hail, Runnels
- When
- September 14, 5:18 PM CST to 5:21 PM CST
- Where
- Runnels County, Winters
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 31.970, -99.950
An isolated supercell formed in advance of a frontal boundary and produced small hail in Runnels County .
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
An isolated supercell formed in advance of a frontal boundary and produced small hail in Runnels County .
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Sep 14, 5:09 PM CST, 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 609 PM CDT WED SEP 14 2011 .UPDATE... QUICK UPDATE FOR RAINFALL AND WINDS. && .DISCUSSION... COLD FRONT IS NOW WELL SOUTH OF INTERSTATE 20 AND IS MOVING THROUGH THE NORTHERN HEARTLAND AND CENTRAL CONCHO VALLEY. SOME STRONG OUTFLOW WINDS HAVE BEEN REPORTED OVER THE CONCHO VALLEY. HAVE EXPANDED COVERAGE FOR CONVECTIVE ACTIVITY THROUGH THE REMAINDER OF THE EVENING AS WELL AS PRECIPITATION VALUES. && .PREV DISCUSSION... /ISSUED 351 PM CDT WED SEP 14 2011/ SHORT TERM... AS OF 3 PM...LATEST SURFACE OBS SHOW THE LEADING EDGE OF THE COLD FRONT ENTERING EXTREME NORTHERN PORTIONS OF THE CONCHO VALLEY. ISOLATED CONVECTION IS DEVELOPING ALONG THE BOUNDARY OVER COKE AND STERLING COUNTIES AND BASED ON LATEST NAM ADDITIONAL DEVELOPMENT IS LIKELY...BUT IS EXPECTED TO DIMINISH AFTER SUNSET WITH LOSS OF HEATING. THE FRONT WILL WORK ITS WAY SLOWLY SOUTH THIS EVENING AND IS EXPECTED TO STALL ALONG THE I-10 CORRIDOR BY EARLY THURSDAY MORNING. A STRONG UPPER LEVEL JET WILL LIFT NORTHEAST ACROSS WEST TEXAS TONIGHT INTO THURSDAY. THIS IN COMBINATION WITH STRONG ISENTROPIC ASCENT WELL NORTH OF THE FRONTAL BOUNDARY WILL KEEP THE BULK OF MUCH NEEDED RAINFALL TO OUR NORTH AND WEST THROUGH THURSDAY. KEPT SLIGHT CHANCE TO CHANCE POPS LIMITED TO THE BIG COUNTRY...THE CONCHO VALLEY AND NORTHWEST HILL COUNTRY. LOWS TONIGHT EXPECTED TO BE IN THE 60S AREAWIDE. TEMPERATURES ON THURSDAY WILL BE COOLEST OVER THE BIG COUNTRY WHERE ABUNDANT CLOUD COVER AND STRONGEST LOW LEVEL COLD AIR ADVECTION WILL RESULT IN HIGHS ONLY IN THE 70S. HIGHS IN THE LOW TO MID 80S ARE EXPECTED ACROSS THE CONCHO VALLEY AND HEARTLAND WITH HIGHS IN THE UPPER 80S IN VICINITY OF THE FRONTAL BOUNDARY ALONG THE I-10 CORRIDOR. LONG TERM... UPPER WEST-SOUTHWEST FLOW WILL REMAIN ACROSS THE SOUTHERN PLAINS THROUGH EARLY NEXT WEEK. THE COMBINATION OF WEAK UPPER LEVEL DYNAMICS AND ISENTROPIC LIFT WILL REMAIN MAINLY WEST AND NORTH OF WEST CENTRAL TEXAS LATE THIS WEEK AND THIS WEEKEND. WILL KEEP SLGT CHC POPS GOING IN THE FORECAST...MAINLY ACROSS THE NORTHERN AND EASTERN CWFA. ALSO...COOLER TEMPERATURES ACROSS THE AREA DURING THE NEXT 7 DAYS. HIGHS WILL BE IN THE UPPER 80S TO LOWER 90S...WITH LOWS IN THE 60S. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 63 77 61 87 68 / 30 20 20 10 10 SAN ANGELO 67 84 63 89 67 / 20 20 20 10 10 JUNCTION 67 90 68 92 68 / 10 10 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 322 PM CDT WED SEP 14 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-152030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 322 PM CDT WED SEP 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH AND WEST OF A CROSS PLAINS TO SAN ANGELO LINE. THE PRIMARY THREAT WILL BE GUSTY WINDS AND DANGEROUS LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THURSDAY INTO FRIDAY MAINLY NORTH AND WEST OF A CROSS PLAINS TO OZONA LINE. THE PRIMARY THREAT IS EXPECTED TO BE GUSTY WINDS AND DANGEROUS LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 556 PM CDT WED SEP 14 2011 TXZ066-127-139-142345- RUNNELS TX-TAYLOR TX-COLEMAN TX- 556 PM CDT WED SEP 14 2011 ...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 645 PM CDT FOR RUNNELS...TAYLOR AND COLEMAN COUNTIES... AT 548 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 4 MILES SOUTH OF BRADSHAW...OR ABOUT 6 MILES NORTHEAST OF WINTERS...MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... CREWS BY 615 PM CDT LAWN...GOLDSBORO AND OVALO BY 645 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. && LAT...LON 3195 9962 3189 9996 3207 10000 3227 9963 TIME...MOT...LOC 2255Z 250DEG 6KT 3204 9987 $$ JOHNSON
The San Angelo radar (KSJT), 84 km away, was scanning. The volume nearest the first event began at 23:17 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, September 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 349568.